How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ravoof Your Own Question
Dr. Ravoof
Dr. Ravoof, Doctor
Category: Medical
Satisfied Customers: 2366
Experience:  Experienced Physician in the field of Medicine and Surgery.
Type Your Medical Question Here...
Dr. Ravoof is online now
A new question is answered every 9 seconds

My mother is 86. I recently downloaded her blood work for

Customer Question

My mother is 86. I recently downloaded her blood work for the last four years. in recent years, she has had very high B12, and recent, high Ferritin. She is much thinner than she used to be, but moderate dementia could be the cause of that. She has been on something for hypertension for quite a few years. It was Atenolol. As of last month, it's Losartan. She has a couple of missing disks and takes something like Vicodin, but not every day. She drinks a few glasses of red wine daily. The dementia was first evident as delusions, late last year. (Typical ones). She also hallucinates people coming to talk to her, though I don't know when. I had to elicit it by careful questioning. (A doctor asked her if she sees things that aren't there. She said no, and he was satisfied. That was not the right question, because she's pretty sure they are there. Not 100%, she said, and added "but they're entertaining." She fell and hit her head in February, and was admitted after being taken to an emergency room (against my father's better judgement, but he had no say into matter). In the hospital, she wanted to go home, but was told she could not. She didn't want to eat, and they tried various was to coerce her. She ended up hysterical, which is completely unprecedented, and the idiots gave her Haldol and put her in restraints fro afternoon until the next morning. They also installed a bladder catheter over her objections. The called her the screamer, she says She says it was the worst experience of her life, and she only remembers the mitt restraints, not the straps. 4 weeks after the 2 night stay, she developed a syndrome that was sort of like catatonia, but had an activity involved: looking at every single book in a book case for hours, like she was looking for something. When I could lure her away, she'd start it up on a new target before I could walk her to bed. She looked and looked and reached her hand out for the thing. It was so bad that she couldn't make her self eat or drink. She wanted to stop but couldn't follow simple instructions like "Turn and face me" or "take a step forward" She did better if I modeled the behavior. Bringing a chair up behind her wasn't sufficient to get her to sit down. Exhaustion finally took over, and she looked near death. Call 911, new hospital, fluids, and she got better. Came home 24 later. Did it again. Hasn't done it since. But since the bad hospital, she also has has big problems getting dressed, putting things on inside out, or wearing one pair of slacks over another pair. Her memory tanked but is getting better is somewhat childish at worse and child-like at best. She is not herself. She has also been in despair and suicidal at times. That seems to be getting better. She knows something's wrong but can't access her old self to understand it. She can sound pretty good on the phone, but will hang up and then ask me a question about one of her delusions. What is going on? Haldol? PTSD? TBI? Lewy Bodies?
Submitted: 17 days ago.
Category: Medical
Expert:  Dr. Ravoof replied 17 days ago.

Dear customer,

Thank you for your question.

She did have some of the adverse effects of haldol. But presently post-concussion syndrome is also a possibility. But other causes of cognitive impairment and mental status abnormalities need to be considered also. She needs to be examined by a neurologist and a psychiatrist to know the exact cause for these symptoms since they are many diseases which can cause these symptoms.

Take care.

It is a privilege answering your question.

Thank you.

Please let me know if you have further queries or unanswered questions.

Please rate the answer with a positive rating of 5 stars, because this is the only way we experts are credited and compensated for our time and work.

Related Medical Questions